Not testosterone that's for sure. I don't care how much of it one took, this sounds more like a case of extreme overtraining and possible hypertrophic cardiomyopathy. "Shredded" could mean any number of things, from sudden cardiac death to heart failure (which is essentially a big, floppy heart muscle that simply can no longer efficiently pump). If the autopsy revealed some thrombosis, one might think blood doping (not autologous), or perhaps early EPO (was this in the early 1990's?). Possibly amphetimine or cocaine usage, but not likely testosterone.
And to pnwrider: "Steroids" is a very broad term, and cholesterol is a form of steroid, i.e., a lipid. Lipids themselves do not cause a heart to become "shredded". Extremely high levels of LDL (i.e., hyperlipidemia) are associated with early deposits of plaque in coronary artery walls, and if systemic inflammation is enhanced (i.e. as it would be with extreme exercise, where LDL becomes oxidized readily), the plaque cap, which can become thin and friable, can rupture which iin turn, can and does often cause an MI (from thrombosis which forms when the plaque rupture is exposed to the blood in the artery, which in turn blocks arterial flow leading to ischemia, or the loss of blood flow to the heart muscle). Again, at the chronological age of the fellow being discussed (Johannes) who was in his 20's, that's a pretty unlikely scenario. More likely is that he had been using stimulants like amphetamines, or cocaine and also had an enlarged heart from all the training, which either caused a massive MI (and sudden death) or his heart just stopped (which is not uncommon, even years later in those who abuse cocaine and amphetamines).